Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 8, NWS Cleveland, OH

April 23, 2007Holmes County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 23, 2007, 7:30 PM EDT for Holmes County, Ohio. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2007, 7:30 PM EDT (23:30 UTC)
Expired
Apr 23, 2007, 8:15 PM EDT
In force
45 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Holmes County, OH

The radar

The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 8:10 PM EDTHAIL 0.75Millersburg, OH
Apr 23, 8:15 PM EDTHAIL 13 E Millersburg, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2205 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 232330
SVRCLE
OHC075-240015-
/O.NEW.KCLE.SV.W.0008.070423T2330Z-070424T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
730 PM EDT MON APR 23 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN NORTHEAST OHIO

* UNTIL 815 PM EDT

* AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NASHVILLE...OR
  ABOUT 13 MILES NORTHWEST OF MILLERSBURG...AND MOVING EAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOLMESVILLE...BERLIN...WALNUT CREEK AND WINESBURG

LAT...LON 4056 8217 4058 8218 4066 8218 4066 8165
      4063 8166 4057 8166 4050 8168

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:45 PM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Apr 23, 2:45 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
245 PM EDT MON APR 23 2007

.SHORT TERM /TONIGHT-WED NIGHT/...
LOW PRES LIFTING NE OF GRTLKS WL DRAG A TRAILING CDFNT SE ACRS CWA
THIS EVE. AMS MARGINALLY UNSTBL WITH LIS JUST BLW ZERO BUT WND
FIELDS MORE IMPRESSIVE.  LIMITED MSTR WL CUT BACK ON TSRA DVLPMNT AS
STILL HAVING TO OVERCOME A FAIR AMT OF CIN. FOR NOW STILL WATCHING
AND WAITING FOR DVLPMNT TO OCCUR IN WRN PART OF CWA AHD OF WK WND
SHIFT. IF A GOOD TSRA GETS GOING THE SHEAR PROFILE CUD ALLOW THE
STRM TO BCM SVR.  ACTIVITY SEEMS TO FLARE UP A BIT DURG THE EVE OVR
SRN HALF OF CWA...PROB ALG NOSE OF SLIGHTLY HIER DWPTS THEN QUICKLY
MOVS SE OF AREA AS CDFNT MOVS TO NR THE OH RVR BY LATE TNGT. DRIER
AIR SPREADS SSE OVR CWA LATE TNGT AND TUE MORN AND SHUD KP PRECIP
THREAT S OF CWA FM LATE TNGT THRU MIDNIGHT TUE NITE.

WNDS REST OF AFTN AND EARLY EVE SHUD STAY ABT WHERE THEY CURRENTLY
ARE WHICH CONTS TO BE BLW ADVSRY CRITERIA.

THEN THINGS GET MORE QUESTIONABLE AS MODELS DIFFER ON HOW FAST
PRECIP RETURNS LATE TUE NITE INTO WED MORN. NAM HAD BEEN SLOWER THAN
GFS PREVIOUS RUNS THEN 12Z RUN NAM JUMPED TO LOOK MORE LIKE PREVIOUS
GFS RUNS.  NGM NOW OUT TO 12Z WED KEEPS PRECIP SW OF CWA WITH BAND
OF MOSTLY CONVECTIVE PRECIP STRETCHED EWRD ACRS SRN OH INTO WV.  GFS
NOW HAS BACKED OFF TO LOOK MORE LIKE PREVIOUS NAM WITH JUST A
DRIBBLE OF QPF INTO WRN 1/3 OF CWA BY 12Z WED. WL PROB STICK CLOSER
TO MIDDLE OF THE ROAD GFS AS MSTR SPREADING OVR CWA LATE TUE NITE
MAINLY MID LVL WITH DRIER AIR TRYING TO LINGER IN BNDRY LYR

MSTR CONVERGC INTO AREA ON WED WL PROVIDE GUD ROUND OF WIDESPREAD
PRECIP THEN SHUD TAPER BACK SOME INTO WED NITE AS WK WV MOVS E OF
AREA AND ENERGY FOCUSES BACK ON SLO MOVG UPR SYS STILL INCHING ITS
WAY NE OVR MO.

&&

.LONG TERM /THU-MON/...
WEAKENING UPR AND SFC LOW MOVG UP OH VLY WL CONT CHC FOR SHRA AND
COOLER THAN NORMAL TEMPS THU THRU FRI. MODELS TRY AND KP WEAKENING
LOW NR OH AND PA BRDR BY LATE FRI BUT THIS KEEPS JUMPING ARND WITH
EACH MODEL RUN SO NOT CONFIDENT SO CHC POPS IN ORDER. NOW 12Z RUNS
ARE IN AND BOTH NAM AND GFS BRING MAIN LOW FARTHER NW THAN ANYTHING
PREVIOUS TO THIS. WL BUMP POPS FOR THU AND THU NITE MORE TO ACCOUNT
FOR THIS. ANOTHER UPR TROF PROGGED TO MOV THRU LWR GRTLKS SAT BUT
SFC RDGG INTO AREA FM THE SW SO WL ONLY CARRY SLGT CHC UNLESS COORD
DICTATES OTRW.  ANOTHER STG CDFNT WAS SHOWN ON 06Z RUN TO BE
CROSSING AREA ABT SUN NITE SO CHC FOR CONVECTIVE PRECIP SUN AND SUN
NITE THEN BACK TO COOL ON MON WITH MNLY CHC SHRA IN SNOWBELT COS AS
TEMPS MAY BE COOL ENUF FOR ADDED LK ENHANCED THREAT FOR SHRA.

NEW 12Z GFS RUN HAS PATTERN MUCH WARMER FOR EARLY NEXT WEEK WITH
ONLY A WEAK CDFNT SOMEWHERE NEAR THE AREA BY LATE MONDAY(?) FOR NOW
CONFIDENCE IS SO LOW WITH WHOLE EXTENDED PATTERN FEEL THAT ALMOST
ANY SCENARIO IS POSSIBLE SO WL SIDE WITH ANYTHING THAT COORDINATES
OKAY.

&&

.AVIATION /18Z-18Z/...
SOME SHOWERS WITH A FEW LIGHTNING STRIKES HAVE DEVELOPED FROM JUST
WEST OF AN ERI TO YNG LINE. DON/T REALLY KNOW IF MUCH PCPN IS
REACHING THE GROUND AND HAVE OPTED TO JUST GO WITH VCSH AT YNG AND
ERI FOR THE NEXT HOUR.

THE COLD FRONT CURRENTLY OVER MI AND INDIANA WILL MOVE THRU THE
REGION THIS AFTERNOON INTO THIS EVENING. DRY LOW LEVEL AIRMASS
SHOULD LIMIT INSTABILITY...BUT MODEATE DEEP SHEAR COMBINED WITH
MODEST LOW LEVEL FORCING FROM INCREASING LOW LEVEL CONVERGECE ALONG
THE FRONTAL ZONE SHOULD ALLOW FOR A BROKEN LINE OF STORMS TO DEVELOP
IMMEDIATLY ALONG THE FRONT. EXPECT THE BEST CHANCE FOR STORMS AT
TOL/FDY BY 20Z...CLE/MFD BTWN 20-23Z AND CAK/YNG/ERI 21-02Z. NOT
SURE IF THERE WILL BE ENOUGH INSTABILITY OR LOW LEVEL FORCING AT TOL
AND PERHAPS FDY BEFORE FROPA FOR THUNDERSTORMS TO DEVELOP THERE AND
HAVE OPTED TO REMOVE FROM TAF BUT INCLUDED SHOWERS. WITH THE HIGH
LIFTED CONDENSATION LEVEL...DO NOT EXPECT CIGS TO DROP MUCH BELOW
2000 FT WITH ANY STORM BUT VSBYS MAY BRIEFLY DROP IN A HEAVIER
STORM. BEHIND THE FRONT THERE MAY BE SOME MVFR CONDITIONS WITH SOME
LOWER LEVEL MOISTURE BUT ENOUGH DRYING FROM THE NW SHOULD ALLOW CIGS
TO RISE AND DISSIPATE OVERNIGHT. MOS GUIDANCE SUGGESTING FOG FOR
MFD/CAK/YNG...BUT WITH THE UNCERTAINITY THAT IT WILL EVEN RAIN WOULD
LIKE TO WAIT TO FCST IFR TYPE FOG.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
&&

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...MRD
Hazardous weather outlook, Apr 23, 6:49 AM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
649 AM EDT MON APR 23 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-241100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
649 AM EDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BE MOVING THROUGH THE AREA LATE THIS AFTERNOON
AND EVENING. SOME OF THE THUNDERSTORMS COULD BE STRONG AND A FEW
COULD EVEN BE SEVERE. THE MAIN THREAT WOULD BE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:41 PM EDTTornado WarningCLEHolmes49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.